Advanced SearchSearch Tips
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
  PDF(new window)
We consider the problem of characterizing the palindromic sequences , , having the property that for any there exists a number that is a palindrome simultaneously in K different bases, with being its digit sequence in one of those bases. Since each number is trivially a palindrome in all bases greater than itself, we impose the restriction that only palindromes with at least two digits are taken into account. We further consider a related problem, where we count only palindromes with a fixed number of digits (that is, d). The first problem turns out not to be very hard; we show that all the palindromic sequences have the required property, even with the additional point that we can actually restrict the counted palindromes to have at least d digits. The second one is quite tougher; we show that all the palindromic sequences of length d = 3 have the required property (and the same holds for d = 2, based on some earlier results), while for larger values of d we present some arguments showing that this tendency is quite likely to change.
palindrome;number base;heuristic;
 Cited by
W. D. Banks and I. E. Shparlinski, Average value of the Euler function on binary palindromes, Bull. Pol. Acad. Sci. Math. 54 (2006), no. 2, 95-101. crossref(new window)

B. Basic, On d-digit palindromes in different bases: The number of bases is unbounded, Int. J. Number Theory 8 (2012), no. 6, 1387-1390. crossref(new window)

J. Besineau, Independance statistique d'ensembles lies a la fonction "somme des chiffre", Acta Arith. 20 (1972), 401-416.

C. Calude and H. Jurgensen, Randomness as an invariant for number representations, in: H. Maurer, J. Karhumaki and G. Rozenberg (Eds.), Results and trends in theoretical computer science, pp. 44-66, Springer-Verlag, Berlin, 1994.

J. Cilleruelo, R. Tesoro, and F. Luca, Palindromes in linear recurrence sequences, Monatsh. Math. 171 (2013), no. 3-4, 433-442. crossref(new window)

A. Cobham, On the base-dependence of sets of numbers recognizable by finite automata, Math. Systems Theory 3 (1969), 186-192. crossref(new window)

A. J. Di Scala and M. Sombra, Intrinsic palindromes, Fibonacci Quart. 42 (2004), no. 1, 76-81.

S. I. El-Zanati and W. R. R. Transue, On dynamics of certain Cantor sets, J. Number Theory 36 (1990), no. 2, 246-253. crossref(new window)

E. H. Goins, Palindromes in different bases: A conjecture of J. Ernest Wilkins, Integers 9 (2009), 725-734.

T. Kamae, Sum of digits to different bases and mutual singularity of their spectral measures, Osaka J. Math. 15 (1978), no. 3, 569-574.

D.-H. Kim, On the joint distribution of q-additive functions in residue classes, J. Number Theory 74 (1999), no. 2, 307-336. crossref(new window)

F. Luca, Palindromes in Lucas sequences, Monatsh. Math. 138 (2003), no. 3, 209-223. crossref(new window)

F. Luca and A. Togbe, On binary palindromes of the form $10^n{\pm}1$, C. R. Math. Acad. Sci. Paris 346 (2008), no. 9-10, 487-489. crossref(new window)

C. Mauduit, C. Pomerance, and A. Sarkozy, On the distribution in residue classes of integers with a fixed sum of digits, Ramanujan J. 9 (2005), no. 1-2, 45-62. crossref(new window)

M. Queffelec, Sur la singularite des produits de Riesz et des mesures spectrales associees a la somme des chiffres, Israel J. Math. 34 (1979), no. 4, 337-342. crossref(new window)

W. M. Schmidt, On normal numbers, Pacific J. Math. 10 (1960), 661-672. crossref(new window)

H. G. Senge and E. G. Straus, PV-numbers and sets of multiplicity, in: Proceedings of the Washington State University Conference on Number Theory, pp. 55-67, Dept. Math., Washington State Univ., Pullman, Washington, 1971.

C. L. Stewart, On the representation of an integer in two different bases, J. Reine Angew. Math. 319 (1980), 63-72.